New Mexico, 2011High Wind in New Mexico, February 19, 2011
February 19, 2011 · NWS ABQ · 4 events in 4 counties and zones
As snow changed to rain across central New Mexico, much of the precipitation struggled to reach the ground due to drier near-surface conditions. However, the resultant virga created localized but very strong wind gusts stretching from Santa Fe to Albuquerque and Moriarty.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As snow changed to rain across central New Mexico, much of the precipitation struggled to reach the ground due to drier near-surface conditions. However, the resultant virga created localized but very strong wind gusts stretching from Santa Fe to Albuquerque and Moriarty. No lightning occurred with these virga showers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Feb 19, 3:00 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 19, 3:00 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MST SAT FEB 19 2011
.DISCUSSION...LOW LEVEL MOISTURE MADE IT/S WAY INTO SOUTHEAST NEW
MEXICO OVERNIGHT...BUT LOW CLOUDS/FOG DISSIPATED BY MIDDAY.
HOWEVER...DEWPOINTS REMAIN IN THE 40S AT LEAST OVER PARTS OF CHAVES
COUNTY AS OF THIS WRITING. TPW IMAGERY CONTINUES TO SHOW SURGE OF
MOISTURE INTO ARIZONA AS WELL AS THE RICHER MOISTURE TO OUR
SOUTHEAST. MSAS TRENDS ARE FOR INCREASINGLY NEGATIVE LI VALUES OVER
THE WEST CENTRAL MOUNTAINS...EXTENDING WESTWARD INTO CENTRAL ARIZONA
AND OVER OUR NORTHERN MOUNTAINS. ISOLD LIGHTNING DETECTED WITH BROAD
BAND OF HEAVIER PRECIPITATION EXTENDING NORTH TO SOUTH OVER CENTRAL
ARIZONA.
EXPECT SOME OF THE HIGHER DEWPOINTS IN THE SOUTHEAST WILL BE SHUNTED
EASTWARD AS SURFACE LOW CENTER SHIFTS INTO NORTHEAST NM/SOUTHEAST CO
THIS EVENING. INTERESTING GFS H7 FORECAST TEMP FIELD FOR 12Z
SUNDAY...IMPRESSIVE RIDGE OF WARMER TEMPS STRETCHING OVER THE
GUADALUPE AND SACRAMENTO MOUNTAINS. THIS IS COUPLED WITH AT LEAST A
65KT WIND MAX DURING THE SAME TIME PD. DECIDED TO NOT EXPAND CURRENT
WSW AREA WISE...ALTHOUGH THERE MAY BE SOME SPOTTY ADVISORY AMOUNTS
OUTSIDE OF WSW DUE TO CONVECTION. IN REGARDS TO THE NPW...EXPANDED
IN AREAL COVERAGE ADVISORY ZONES AND UPGRADED TO HIGH WIND WARNING
FOR PARTS OF LINCOLN AND CHAVES COUNTIES. SUSPECT THE ADVISORY WILL
NEED TO BE EXPANDED MORE INTO THE EAST...PERHAPS THIS EVENING.
WINDS TO CONTINUE SUNDAY MORNING THEN SHOULD START TO DIMINISH IN
THE AFTERNOON. SURFACE FRONT SAGS INTO NORTHEAST/EAST CENTRAL PLAINS
SUNDAY NIGHT. WEAK RIDGE STILL ON TAP FOR MONDAY. UNSETTLED WX STILL
PROMISING FOR MID/LATE NEXT WEEK.
&&
.AVIATION...RAIN AND SNOW SHOWERS TO INCREASE OVER THE NORTHWEST
THIRD OF THE FORECAST AREA DURING THE OVERNIGHT HOURS THROUGH AROUND
09Z THEN DECREASE A BIT IN COVERAGE THROUGH SUNDAY. ANY LINGERING
CONVECTION AND LIGHTNING SHOULD DIMINISH IN THE EVENING HOURS BEFORE
03Z. MVFR AND LOCAL IFR CIGS AND VISIBILITIES AND MOUNTAIN
OBSCURATIONS WILL BE MOST COMMON ACROSS THE HIGHER TERRAIN OF
WEST...NORTHWEST AND NORTH CENTRAL NEW MEXICO...INCLUDING
KGUP...KFMN AND KSKX. GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH
THE EVENING AND WILL ACTUALLY STRENGTHEN OVERNIGHT ACROSS THE
CENTRAL MOUNTAINS AND ADJACENT EAST SLOPES AND HIGH PLAINS IN
ASSOCIATION WITH THE DEVELOPMENT OF A STRONG MOUNTAIN WAVE. KSRR
WIND SPEEDS WILL LIKELY INCREASE TO THE 35G60KT RANGE AFTER 07Z.
NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z.
&&
.FIRE WEATHER...FIRE WEATHER CONCERNS FOR THE WEEK INCLUDE CRITICAL
FIRE WEATHER CONDITIONS MAINLY ACROSS THE EAST FOR ALL BUT MONDAY.
FOR THE REMAINDER OF TODAY...SHOWERS AND A FEW THUNDERSTORMS WILL
INCREASE ACROSS THE NORTHWEST ZONES. WITH WARM AIR CURRENTLY IN
PLACE AHEAD OF THE UPPER LEVEL SYSTEM...SNOW LEVELS WILL BE HIGH BUT
WILL LOWER OVERNIGHT AS COLDER AIR ARRIVES. SNOW ACCUMULATIONS ARE
EXPECTED TO BE LIGHT WITH ONE TO TWO INCHES ACROSS THE NORTHWEST AND
NORTH ZONES WITH HIGHER AMOUNTS OVER THE CHUSKAS AND SAN JUANS.
STRONG SOUTH TO SOUTHWEST WINDS WILL PERSIST ACROSS THE WEST AND
CENTRAL ZONES TONIGHT. ALL MODELS DEPICT A SWATH OF 700 MB WINDS IN
EXCESS OF 50 KTS MOVING OVER NEW MEXICO THIS EVENING...ORIENTED FROM
THE SOUTHWEST TO NORTHEAST CORNERS OF THE STATE. WINDS WILL BE VERY
STRONG ACROSS THE CENTRAL HIGH TERRAIN OVERNIGHT AND TOMORROW...
ESPECIALLY OVER THE SOUTH CENTRAL PEAKS...AND ADJACENT EAST SLOPES
AND EAST CENTRAL PLAINS.
WITH WINDS FOCUSED ACROSS THE EAST ON SUNDAY...SPOTTY CRITICAL FIRE
WEATHER CONDITIONS ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE 40
EAST OF SANTA ROSA. SHOWERS WILL GRADUALLY DIMINISH DURING THE DAY.
VENTILATION TO BE EXCELLENT ALL AREAS EXCEPT PORTIONS OF THE
NORTHWEST WHERE VALUES WILL BE GOOD TO VERY GOOD.
MONDAY SHOULD BE LESS ACTIVE AS THE UPPER LEVEL SYSTEMS MOVE EAST OF
THE STATE AND ANOTHER UPPER LOW DEEPENS OFF THE WEST COAST.
NORTHWEST SURFACE FLOW WILL BE STRONGEST ACROSS THE CENTRAL
HIGHLANDS AND SOUTHEAST. CRITICAL FIRE WEATHER CONDITIONS ARE NOT
EXPECTED AT THIS TIME. VENTILATION DECREASES IN ASSOCIATION WITH
THE LIGHTER WINDS.
WARMER ON TUESDAY WITH SOUTHWEST WINDS INCREASING ACROSS THE EAST
AND CRITICAL FIRE WEATHER POSSIBLE EAST CENTRAL PLAINS. CURRENT
GRIDS SUPPORT AN INCREASING AREA OF CRITICAL CONDITIONS ACROSS THE
EAST THROUGH AT LEAST THURSDAY. OVERNIGHT RH RECOVERIES EXPECTED TO
BE POOR TO FAIR AS WELL WITH GENERALLY EXCELLENT DAYTIME VENTILATION.
05
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 29 39 18 44 / 70 40 30 5
DULCE........................... 26 36 13 40 / 90 40 50 5
CUBA............................ 28 43 12 44 / 80 30 40 5
GALLUP.......................... 27 39 11 42 / 80 30 30 5
EL MORRO........................ 25 36 14 42 / 80 30 20 0
GRANTS.......................... 28 44 14 47 / 60 30 10 0
QUEMADO......................... 30 46 16 48 / 60 20 5 0
GLENWOOD........................ 29 53 22 54 / 50 20 5 0
CHAMA........................... 25 34 6 37 / 100 60 60 10
LOS ALAMOS...................... 36 44 17 46 / 60 30 20 5
PECOS........................... 34 43 16 45 / 50 20 20 5
CERRO/QUESTA.................... 31 41 5 41 / 70 50 30 10
RED RIVER....................... 22 34 1 33 / 70 50 40 10
ANGEL FIRE...................... 29 39 5 37 / 50 50 30 10
TAOS............................ 29 40 12 44 / 60 30 30 5
MORA............................ 36 46 12 45 / 40 20 20 5
ESPANOLA........................ 30 51 20 50 / 50 30 20 5
SANTA FE........................ 29 45 17 46 / 50 20 20 5
SANTA FE AIRPORT................ 31 48 20 48 / 40 20 20 5
ALBUQUERQUE FOOTHILLS........... 33 50 26 50 / 30 20 10 5
ALBUQUERQUE HEIGHTS............. 36 54 28 51 / 30 10 10 0
ALBUQUERQUE VALLEY.............. 31 54 25 53 / 20 10 10 0
ALBUQUERQUE WEST MESA........... 31 53 25 52 / 30 20 10 0
LOS LUNAS....................... 33 57 26 53 / 20 10 10 0
RIO RANCHO...................... 34 53 27 52 / 30 20 10 0
SOCORRO......................... 41 60 28 56 / 10 5 5 0
SANDIA PARK/CEDAR CREST......... 32 47 21 46 / 30 10 20 5
TIJERAS......................... 33 49 23 47 / 30 10 10 5
MORIARTY/ESTANCIA............... 32 51 21 48 / 20 10 10 0
CLINES CORNERS.................. 35 50 21 46 / 10 0 10 0
GRAN QUIVIRA.................... 39 57 26 49 / 10 5 5 0
CARRIZOZO....................... 46 64 30 53 / 10 5 5 0
RUIDOSO......................... 44 60 31 51 / 10 10 10 0
CAPULIN......................... 32 45 12 41 / 20 10 10 5
RATON........................... 34 49 17 45 / 20 20 10 5
SPRINGER........................ 35 49 21 48 / 20 10 10 5
LAS VEGAS....................... 34 47 19 47 / 20 10 10 5
CLAYTON......................... 36 58 24 44 / 10 10 10 5
ROY............................. 35 55 24 46 / 20 0 10 5
CONCHAS......................... 36 60 25 53 / 10 0 10 5
SANTA ROSA...................... 40 62 28 56 / 10 0 5 5
TUCUMCARI....................... 41 63 27 54 / 5 0 10 5
CLOVIS.......................... 40 68 29 55 / 0 0 10 5
PORTALES........................ 40 71 29 56 / 0 0 5 5
FORT SUMNER..................... 43 70 30 59 / 5 0 5 5
ROSWELL......................... 45 75 35 68 / 0 0 0 5
PICACHO......................... 43 65 32 60 / 0 5 0 0
ELK............................. 42 61 31 56 / 0 5 0 0
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 AM MST SUNDAY FOR THE
FOLLOWING ZONES...NMZ526-539-540.
WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR THE FOLLOWING ZONES...
NMZ505>507-526-539-540.
WIND ADVISORY UNTIL 6 AM MST SUNDAY FOR THE FOLLOWING ZONES...
NMZ508-515-521>523-528-529.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 5 AM MST MONDAY
FOR THE FOLLOWING ZONES...NMZ502-503-510.
&&
Hazardous weather outlook, Feb 19, 6:56 AM MST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
656 AM MST SAT FEB 19 2011
NMZ501>540-201300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
656 AM MST SAT FEB 19 2011
CORRECTED TYPO
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THIS AFTERNOON THROUGH TONIGHT...STRONG SOUTH AND SOUTHWEST WINDS
WILL DEVELOP ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
AND ACROSS THE SOUTHWEST MOUNTAINS. WIND GUSTS TO 50 OR 55 MPH WILL
BE COMMON. WIND SPEEDS MAY STRENGTHEN ACROSS THE SACRAMENTO
MOUNTAINS AND ADJACENT HIGH PLAINS TONIGHT...WHEN THE POTENTIAL
EXISTS FOR GUSTS TO 65 MPH. SHOWERS...THUNDERSTORMS AND HIGH
TERRAIN SNOW SHOWERS WILL ALSO DEVELOP ACROSS CENTRAL AND WESTERN
NEW MEXICO TODAY. SOME THUNDERSTORMS MAY PRODUCE WIND GUSTS AROUND
55 MPH. SNOW LEVELS WILL DROP ACROSS NORTHWEST NEW MEXICO
TONIGHT...WHEN A FEW TO SEVERAL INCHES OF SNOW ACCUMULATION IS
POSSIBLE. PLEASE REVIEW THE LATEST WINTER WEATHER ADVISORY AND
WIND ADVISORY FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SUNDAY...STRONG WINDS WILL CONTINUE ALONG THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN AND ACROSS THE ADJACENT HIGH PLAINS...BUT
DIRECTIONS WILL SHIFT OUT OF THE WEST AND SOUTHWEST. GUSTS TO 50 OR
55 MPH WILL BE COMMON...EXCEPT POTENTIALLY UP TO 65 MPH ACROSS THE
SACRAMENTO MOUNTAINS AND ADJACENT HIGH PLAINS. ACROSS NORTHWEST NEW
MEXICO THE HEAVIEST SNOW ACCUMULATIONS WILL END BY SUNDAY MORNING.
HOWEVER...LIGHT ADDITIONAL SNOW ACCUMULATIONS ARE POSSIBLE SUNDAY
AND SUNDAY NIGHT...ESPECIALLY IN THE SAN JUAN MOUNTAINS.
TUESDAY THROUGH THURSDAY...THE LATEST MODEL RUNS HAVE SHIFTED THE
TIMING OF A POTENTIALLY STRONG WIND EVENT FROM TUESDAY AND
WEDNESDAY TO THURSDAY. ITS POSSIBLE THAT FUTURE MODEL RUNS WILL
REVERT TO THEIR PREVIOUS TIMING...BUT THE LATEST MODEL OUTPUT
INDICATES THE POTENTIAL FOR SOUTHWEST WINDS TO GUST TO 50 MPH
ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT
HIGH PLAINS THURSDAY AFTERNOON. DESPITE THE WEAKER WIND SPEEDS ON
TUESDAY AND WEDNESDAY IN RECENT MODEL RUNS...SOUTHWEST WINDS
STILL LOOK STRONG ENOUGH FOR WIDESPREAD CRITICAL FIRE WEATHER
CONDITIONS ACROSS EASTERN NEW MEXICO TUESDAY THROUGH THURSDAY.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.
44
In the hours before
Local storm report, Feb 19, 4:48 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HIGH SUST WINDS 10 WNW ALBUQUERQUE 35.15N 106.79W
02/19/2011 M40 MPH BERNALILLO NM AWOS
KAEG AWOS.
&&
EVENT NUMBER ABQ1100601
SHYSpecial weather statement, Feb 19, 5:01 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MST SAT FEB 19 2011
NMZ506-507-519-520-524-525-200200-
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-
WEST CENTRAL MOUNTAINS-
501 PM MST SAT FEB 19 2011
...GUSTY WINDS CONTINUING THROUGH SUNSET WITH BLOWING DUST...
LOCALLY STRONG SOUTH WINDS TO 40 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE THROUGH SUNSET...WITH STRONGEST WINDS OVER HILLTOPS AND
THROUGH GAPS. EXPECT LOCALLY POOR VISIBILITIES AT TIMES IN BLOWING
DUST. IF DRIVING...EXPECT BRIEF LOSS OF CONTROL IN GUSTY WINDS WITH
POOR VISIBILITIES IN SPOTS IN BLOWING DUST. EXPECT GUSTY WINDS ALONG
INTERSTATE 25 FROM ELEPHANT BUTTE LAKE STATE PARK TO SAN FELIPE
PUEBLO...OR FROM MILE POST 100 TO MILE POST 255...AND ACROSS
INTERSTATE 40 FROM THE CONTINENTAL DIVIDE TO TIJERAS...OR FROM MILE
POST 45 TO MILE POST 175...AND ACROSS HIGHWAY 60...HIGHWAY 54...
HIGHWAY 70...AND HIGHWAY 380.
NMZ512>514-516-200200-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-UPPER RIO GRANDE VALLEY-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
501 PM MST SAT FEB 19 2011
EXPECT LOCALLY GUSTY SOUTHWEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH
THROUGH SUNSET...WITH STRONGEST WINDS OVER SUMMITS AND THROUGH
GAPS. EXPECT GUSTY WINDS ACROSS HIGHWAY 64...STATE ROAD 522...AND
STATE ROAD 434...NEAR TAOS...QUESTA...RED RIVER AND EAGLE NEST. IF
DRIVING...EXPECT BRIEF LOSS OF CONTROL IN GUSTY WINDS.
SHY
Special weather statement, Feb 19, 5:03 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
503 PM MST SAT FEB 19 2011
CORRECTED TO ADD HEADLINE IN SECOND SEGMENT
NMZ506-507-519-520-524-525-200200-
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-
WEST CENTRAL MOUNTAINS-
503 PM MST SAT FEB 19 2011
...GUSTY WINDS CONTINUING THROUGH SUNSET WITH BLOWING DUST...
LOCALLY STRONG SOUTH WINDS TO 40 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE THROUGH SUNSET...WITH STRONGEST WINDS OVER HILLTOPS AND
THROUGH GAPS. EXPECT LOCALLY POOR VISIBILITIES AT TIMES IN BLOWING
DUST. IF DRIVING...EXPECT BRIEF LOSS OF CONTROL IN GUSTY WINDS WITH
POOR VISIBILITIES IN SPOTS IN BLOWING DUST. EXPECT GUSTY WINDS ALONG
INTERSTATE 25 FROM ELEPHANT BUTTE LAKE STATE PARK TO SAN FELIPE
PUEBLO...OR FROM MILE POST 100 TO MILE POST 255...AND ACROSS
INTERSTATE 40 FROM THE CONTINENTAL DIVIDE TO TIJERAS...OR FROM MILE
POST 45 TO MILE POST 175...AND ACROSS HIGHWAY 60...HIGHWAY 54...
HIGHWAY 70...AND HIGHWAY 380.
NMZ512>514-516-200200-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-UPPER RIO GRANDE VALLEY-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
503 PM MST SAT FEB 19 2011
...LOCALLY GUSTY WINDS CONTINUING THROUGH SUNSET...
EXPECT LOCALLY GUSTY SOUTHWEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH
THROUGH SUNSET...WITH STRONGEST WINDS OVER SUMMITS AND THROUGH
GAPS. EXPECT GUSTY WINDS ACROSS HIGHWAY 64...STATE ROAD 522...AND
STATE ROAD 434...NEAR TAOS...QUESTA...RED RIVER AND EAGLE NEST. IF
DRIVING...EXPECT BRIEF LOSS OF CONTROL IN GUSTY WINDS.
SHY
High Wind, Lower Chama River Valley
- When
- February 19, 5:30 PM MST
- Where
- Lower Chama River Valley forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
A Los Alamos National Lab Mesonet station recorded a 59 mph wind gust approximately 6 miles west-southwest of San Ildefonso Pueblo.
High Wind, Albuquerque Metro Area
- When
- February 19, 6:19 PM MST
- Where
- Albuquerque Metro Area forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- ASOS
The Albuquerque ASOS recorded a peak wind gust of 77 mph. Blowing dust reduced visibility below 2 miles for a time.
High Wind, Estancia Valley
- When
- February 19, 6:54 PM MST
- Where
- Estancia Valley forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
The Moriarty AWOS measured a peak wind gust of 64 mph.
High Wind, Santa Fe Metro Area
- When
- February 19, 7:08 PM MST
- Where
- Santa Fe Metro Area forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
The Santa Fe ASOS measured a peak wind gust of 62 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Arizona, February 19 to 20, 20111 death · 1 injured · 4 events
- Strong Wind in Virginia, February 19, 20111 death · 1 injured · $5,000 · 1 event
- High Wind in New York, February 19, 2011$600,000 · 54 kt wind · 6 events
- Flash Flood in Iowa, February 19 to 20, 2011$200,000 · 1 event
- High Wind in Massachusetts, February 19, 2011$65,000 · 64 kt wind · 11 events
- High Wind in Connecticut, February 19, 2011$60,000 · 51 kt wind · 2 events
- Heavy Snow in Arizona, February 19, 2011$50,000 · 1 event
- Blizzard and Winter Storm in South Dakota, February 19 to 20, 201122 events
- Strong Wind in Arizona, February 19, 20112 injured · $1,000 · 1 event
- Blizzard and Heavy Snow in North Dakota, February 19 to 21, 201115 events
- Astronomical Low Tide in New Jersey, February 19 to 20, 201111 events
- Blizzard and Winter Storm in Alaska, February 19 to 20, 201110 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274005, 274002, 274003, 274004.